MAUDE Adverse Event Report: EXACTECH, INC. ACUMATCH GXL 15DEG LINER 28MM SZ E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. ACUMATCH GXL 15DEG LINER 28MM SZ E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 132-28-25
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report number: 1038671-2023-01338 d10 concomitants: (b)(6), 118-00-03 - p-ser 12/14 pf plasma collared sz 3, (b)(6), 148-28-93 - 12/14 zirconia head 28mm -3.5mm neck.The product associated with the reported event is within the scope of recall z-1728-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-01338.The most likely underlying cause for the revision reported is prosthesis wear and acetabular loosening and a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported via legal documentation that a patient had a left total hip arthroplasty for arthritis on (b)(6) 2009 and then experienced a revision surgical procedure on(b)(6) 2016 approximately 7 years and 4 months after initial implant.Patient has experienced the following injuries including significant pain, and discomfort, gait impairment, poor balance, difficulty walking, component part loosening, prothesis wear, soft tissue damage, and bone loss.Patient was revised to competitor's devices/ postoperative diagnosis: left hip failed hip.Patient presented to the surgeon with pain and radiographic and clinical evidence of acetabular component failure.The femur was identified and examined and revealed a well-fixed femoral component.The acetabulum was inspected and did appear to have significant acetabular bone loss to the pubis, ischium and superior dome with gross distortion of the hemisphere.Findings: left hip with severe acetabular bone loss paprosky grade 2, grossly loose acetabular component.There were no intraoperative complications, the patient was taken to recovery room in stable condition.The patient passed away on (b)(6) 2022, though it is not indicated or suggested that it is as a result of these injuries.No images of the devices are provided.The device will not be returned.There is no other patient demographic or medical history available.No additional information is available.

Brand Name
ACUMATCH GXL 15DEG LINER 28MM SZ E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
MDR Report Key21257544
Report Number1038671-2025-00511
Device Sequence Number9117259
Product Code JDI
UDI-Device Identifier10885862023070
UDI-Public10885862023070
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051556
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2007
Device Catalogue Number132-28-25
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2023
Initial Report FDA Received Date01/28/2025
Date Device Manufactured09/30/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexFemale